The effects of a Parcopa (orally disintegrating carbidopa-levodopa) overdose will vary, depending on how much of the medication was taken and whether it was taken with any other substances. If you have taken too much Parcopa, you may experience vomiting, a rapid heart rate, or confusion. Treatment for a Parcopa overdose may include pumping the stomach, inducing vomiting, or providing supportive care.
Parcopa Overdose: An IntroductionParcopa® (orally disintegrating carbidopa-levodopa) is a prescription drug most often used to treat Parkinson's disease. As with any medication, it is possible to take too much Parcopa. The specific effects of a Parcopa overdose can vary, depending on a number of factors, including the Parcopa dosage and whether it was taken with any other medications or substances.
Special care should be taken to prevent a Parcopa overdose in children. Parcopa tablets have a pleasant mint flavor and are designed to dissolve rapidly on the tongue (and therefore may be especially attractive to young children).
Symptoms of a Parcopa OverdoseIn cases of an overdose with levodopa (one of the components of Parcopa), the following symptoms were reported:
- Nausea and vomiting
- A rapid heart rate (tachycardia)
- Confusion or agitation
- Insomnia and restlessness
- Involuntary body movements
- Low blood pressure (hypotension) or high blood pressure (hypertension).
It is expected that Parcopa will cause similar overdose symptoms, compared to just levodopa alone.
Treatment for a Parcopa OverdoseThe treatment for a Parcopa overdose may also vary, and there is no known antidote. If the overdose was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Parcopa overdose may include:
- Fluids through an intravenous line (IV)
- Careful monitoring of the heart, blood pressure, and breathing
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Parcopa.